Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 88, NWS Tallahassee, FL

May 24, 20078 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 24, 2007, 2:32 PM EDT for 8 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2007, 2:32 PM EDT (18:32 UTC)
Expired
May 24, 2007, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 241832
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT THU MAY 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO THE COMBINATION OF
WIND...LOW RELATIVE HUMIDITY...AND HIGH DISPERSION VALUES...

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO PRODUCE MODERATE
WINDS...LOW RELATIVE HUMIDITY...AND HIGH DISPERSION INDICES OVER
THE AREA THIS AFTERNOON. EXPECT THESE RED FLAG CONDITIONS TO
CONTINUE INTO THE EARLY EVENING.

FLZ016>019-026>029-034-250000-
/O.NEW.KTAE.FW.W.0088.070524T1832Z-070525T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
232 PM EDT THU MAY 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GIBBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 24, 9:46 AM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 24, 9:46 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 AM EDT THU MAY 24 2007

.DISCUSSION...ONCE AGAIN...SMOKE HEAVILY INVADED THE CWA REDUCING
VISIBILITY TO LESS THAN ONE MILE IN PLACES. NOW THAT SURFACE WINDS
ARE PICKING UP...AND QUITE STRONG IN PLACES...VISIBILITIES ARE
GRADUALLY IMPROVING. 12 UTC SURFACE ANALYSIS SHOWS A TIGHT GRADIENT
IN ASSOCIATION WITH AN AREA OF HIGH PRESSURE OVER SOUTHEAST
VIRGINIA. UPPER LOW THAT WAS OVER LOUISIANA HAS SIGNIFICANTLY
WEAKENED...THOUGH IT IS STILL SPARKING A COUPLE OF SHOWERS IN THE
CENTRAL GULF. AN IMPRESSIVE MCS REMAINS ONGOING ACROSS THE CENTRAL
PLAINS...THOUGH SHOWING SIGNS OF WEAKENING IN THE LAST FEW IR
IMAGES. EARLIER THIS MORNING...LIGHTNING WITH THIS SYSTEM WAS QUITE
PROLIFIC WITH AROUND 8000 CG STRIKES IN AN HOUR AROUND 08Z

UPPER AIR SOUNDING AT 12 UTC MODIFIED TO 86/56 ISNT SHOWING MUCH IN
THE WAY OF INSTABILITY TODAY...GENERALLY AROUND 150 J/KG...SIMILAR
TO WHAT IS INDICATED IN THE GFS. NEVERTHELESS...GIVEN THE CONVERGENT
NATURE OF THE EASTERLY FLOW AND CONSIDERING WHAT HAPPENED
YESTERDAY...THE POSSIBILITY IS THERE FOR A FEW SHOWERS AND MAYBE A
THUNDERSTORM OR TWO. THE EASTERLY FLOW IS SLIGHTLY WEAKER
TODAY...AND THIS MAY END UP PLAYING A ROLE IN HOW MUCH OR HOW LITTLE
DEVELOPMENT WE EVENTUALLY SEE. WILL GO AHEAD AND INCREASE POPS
ACROSS NORTH FLORIDA AND SOUTH CENTRAL GEORGIA TO SLIGHT CHANCE.
WILL KEEP 10 PERCENT POPS WEST OF THE FLINT RIVER IN GEORGIA AND
SOUTHEAST ALABAMA.

&&

.AVIATION...THE MAIN FOCUS CONTINUES TO BE CENTERED ON THE LOW
VISIBILITIES AROUND THE AREA DUE TO THE SMOKE. GIVEN THE ORIENTATION
OF THE WIND DIRECTION...KVLD...KTLH...AND KPFN WILL BE THE MOST
AFFECTED TERMINALS THROUGH THE FORECAST PERIOD. THIS IS ALSO WELL
REFLECTED IN THE DISPERSION MODEL. SOME SHOWERS THAT DO DEVELOP THIS
AFTERNOON COULD ALLEVIATE SOME OF THE VSBY PROBLEMS...HOWEVER THESE
SHOWERS WILL BE ISOLATED AT BEST.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS CONTINUE WELL OFFSHORE
WITH 8 FOOT SEAS REPORTED AT THE PANAMA CITY BUOY. EXPECT TO SEE A
DOWNWARD TREND IN WINDS AND SEAS BELOW ADVISORY CONDITIONS BY THIS
AFTERNOON SO WILL LET SCA EXPIRE ON SCHEDULE.

&&

.FIRE WEATHER...BREEZY EAST WINDS WILL CONTINUE TO FAN THE FLAMES OF
ANY WILDFIRES THAT ARE EITHER ONGOING OR DEVELOP TODAY.
FORTUNATELY...ENOUGH MOISTURE APPEARS TO HAVE COME IN WITH THE EAST
FLOW YESTERDAY...AND WILL CONTINUE COMING IN TODAY...THAT RELATIVE
HUMIDITY VALUES SHOULD STAY JUST ABOVE CRITICAL THRESHOLDS. WE WILL
CONTINUE TO MONITOR THIS CLOSELY THROUGH THE DAY IN CASE IT GETS A
LITTLE DRIER THAN EXPECTED.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY GMZ770-GMZ775 UNTIL NOON EDT.

&&

AVIATION...GIBBS
REST OF DISCUSSION...GODSEY/RUBIO
Hazardous weather outlook, May 24, 5:55 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT THU MAY 24 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-251000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
555 AM EDT WED MAY 23 2007 /455 AM CDT WED MAY 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

LOCALLY BREEZY EAST WINDS WILL PUSH SMOKE FROM THE SOUTHEAST GEORGIA
WILDFIRES ACROSS MUCH OF THE REGION. PERSONS WITH RESPIRATORY
PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH
THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW-BEAM
HEADLIGHTS WHEN DRIVING THROUGH THE SMOKE. ALSO...ISOLATED SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY THIS AFTERNOON
OVER AREAS ALONG THE INTERSTATE 75 CORRIDOR IN GEORGIA AND INTO THE
EASTERN BIG BEND. ELEVATED WINDS AND SEAS WILL CREATE HAZARDS FOR
MARINE INTERESTS TODAY AND TONIGHT...ESPECIALLY OVER THE OFFSHORE
WATERS.

THERE IS A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON FOR THE EAST
AND SOUTHEAST-FACING BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HIGH PRESSURE WILL PROMOTE WARM AND GENERALLY DRY CONDITIONS THROUGH
TUESDAY. INCREASING GULF AND ATLANTIC MOISTURE WILL IMPROVE THE RAIN
CHANCES FOR THE REGION ON WEDNESDAY. NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

JAMSKI

In the hours before

Special weather statement, May 24, 9:56 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 AM EDT THU MAY 24 2007

ALZ065>069-FLZ007>019-026-027-GAZ142>148-155>161-242200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
956 AM EDT THU MAY 24 2007 /856 AM CDT THU MAY 24 2007/

...SMOKE FROM WILDFIRES WILL AFFECT PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL GEORGIA...SOUTHEAST ALABAMA...AND THE FLORIDA BIG
BEND AND EASTERN PANHANDLE THROUGH TONIGHT...

SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW A BAND OF SMOKE
EXTENDING WESTWARD ALONG THE FLORIDA GEORGIA STATE LINE TO
SOUTHEAST ALABAMA THIS MORNING. THIS SMOKE IS BEING TRANSPORTED
FROM LARGE WILDFIRES IN SOUTHEAST GEORGIA BY EASTERLY WINDS. IN
SOME LOCATIONS ALONG INTERSTATE 75 NEAR VALDOSTA AND WESTWARD TO
THOMASVILLE VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT
TIMES. FURTHER WEST ACROSS PORTIONS OF SOUTHWEST GEORGIA AND
SOUTHEAST ALABAMA VISIBILITIES WILL GENERALLY REMAIN ABOVE FIVE
MILES.

THOSE WITH SPECIAL SENSITIVITY TO SMOKE SHOULD TAKE ADEQUATE
PRECAUTIONS.

GIBBS

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.